Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffer from gastritis, GERD and gluten intolerance. Taking pantoprazol. Getting esophageal flutters. Why?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
I have gastritis gerd and gluten intolerance, I am taking pantoprozol for gastritis....I get esophageal flutters, no pain just annoying, followed by a loud deep burp. Its really annoying and usually only happens with certain foods, now it has been going on since Sunday! :( I am seeing the Gastro Doc Wedsnesday but just cant take it and need relief! Please help!
Thanks!! XXXXXXX
Posted Mon, 8 Apr 2013 in GERD
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

The best remedy for a milder form of GERD would be by antacids like Pantoprazole. If not found relief and the symptoms are since long duration then surgery would be a definitive management. "Nissen fundoplication" is the procedure employed in treating the disease permanently.

The associated symptom like esophageal flutter and the burping will surely subside once the main cause (GERD) is treated. Meanwhile you can take a pro-kinetic drug like Cisapride or Mosapride to get relief from such symptoms.

Today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation. Hence, I suggest you to consult your General physician to get a dosage formulated and acquire a hand written prescription for the above mentioned medication.

Hope, I was of some help.

Please do let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor